Alert archive / Nebraska / Frost Advisories in 2025

Frost Advisory 2, NWS North Platte, NE

October 6, 2025Cherry County, Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Oct 6, 2025, 1:54 PM MDT for Cherry County, Garden County, Sheridan County, Nebraska. It took effect at Oct 7, 2025, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2025, 1:54 PM MDT (19:54 UTC)
In effect from
Oct 7, 2025, 12:00 AM MDT
Expired
Oct 7, 2025, 9:00 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 413 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS73 KLBF 061954
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
154 PM MDT Mon Oct 6 2025

NEZ004-022-094-071500-
/O.NEW.KLBF.FR.Y.0002.251007T0600Z-251007T1500Z/
Sheridan-Garden-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Eli,
Merriman, Cody, Lewellen, and Kilgore
154 PM MDT Mon Oct 6 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT 
TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Western Cherry, Garden, and Sheridan Counties.

* WHEN...From midnight tonight to 9 AM MDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Taylor
1 follow-up statement
458 
WWUS73 KLBF 070646
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1246 AM MDT Tue Oct 7 2025

NEZ004-022-094-071500-
/O.CON.KLBF.FR.Y.0002.000000T0000Z-251007T1500Z/
Sheridan-Garden-Western Cherry-
Including the cities of Rushville, Gordon, Eli, Kilgore, Oshkosh,
Merriman, Lewellen, and Cody
1246 AM MDT Tue Oct 7 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Western Cherry, Garden, and Sheridan Counties.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

NMJ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 6, 11:49 AM MDT, 2 hours 5 minutes earlier. Its key messages:

  • Rain and general thunderstorms are likely this morning across much of west central Nebraska with daytime temperatures running 10-15F below normal.
  • Cooler temperatures carryover into early Tuesday with patchy frost possible over the western Sandhills.
  • Temperatures warm beyond midweek with highs returning to the upper 70s and lower 80s and mostly dry conditions.
Area forecast discussion, Oct 6, 11:49 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1249 PM CDT Mon Oct 6 2025

.KEY MESSAGES...

- Rain and general thunderstorms are likely this morning across
  much of west central Nebraska with daytime temperatures
  running 10-15F below normal.

- Cooler temperatures carryover into early Tuesday with patchy
  frost possible over the western Sandhills.

- Temperatures warm beyond midweek with highs returning to the
  upper 70s and lower 80s and mostly dry conditions.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 321 AM CDT Mon Oct 6 2025

This morning, scattered showers with a few weak thunderstorms are
overspreading western Nebraska. This was developing in response to a
weak shortwave crossing the Central Rockies. Increasing WAA ahead of
this feature will aid in strengthening fgen, mainly around h7, and
will lead to a few localized areas of more widespread coverage.
Lapse rates and subsequently, instability, remain quite poor with
MUCAPE values only 100-500 j/kg favoring areas south of I-80. This
is where a few rumbles of thunder are possible, but no severe
weather is expected. QPF remains light with only 0.10-0.20" of
rainfall for a select few. Precipitation should clear out by early
afternoon as h5 trough axis clears and mid-level heights begin to
climb. Temperatures today will remain on the cooler side, thanks to
the precipitation and lingering cloud cover. Forecast highs did get
a slight boost from previous forecast owing to higher resolution
short-term guidance, notably the HRRR/RAP/NAM Nest. This
reintroduces a few areas of 60F though most locations remain in the
50s. Winds will remain light and variable as high pressure settles
south into the area. Speeds are likely to remain at or below 15 mph
all day.

Tonight...aforementioned high pressure will stall over central
Nebraska, lingering through the overnight. This will draw in drier
air as dew point values look to fall into the middle to upper 30s
across the Sandhills. With the fairly light winds and gradually
clearing skies should allow for a good night of radiational cooling.
Statistical guidance, including their respective bias corrected
versions, continue to advertise middle to lower 30s across the
western Sandhills. Did decrease temperatures slightly as a result
and opted to introduce a mention of Patchy Frost for our northwest
zones. A few of these areas have already seen Frost headlines this
season and because of that, no new headlines for Monday night are
expected at this time.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 321 AM CDT Mon Oct 6 2025

Longwave troughing over Hudson Bay will continue to depart to the
east. Low-amplitude ridging will fill in over the High Plains as a
result. This should allow temperatures to climb. Dry to mostly dry
conditions are likely as upper-level high pressure expands its
influence north into the Central Plains. NBM guidance shows quick
increases of inner-quartile MaxT values Thursday through Sunday,
favoring the upper 70s to lower 80s. The latest forecast highs show
multiple days with values exceeding the 75th percentile in
climatology for both LBF and VTN, peaking Saturday in the lower 80s
for both. The next upper-level disturbance appears set to arrive
sometime over the weekend and this should lead to a return of more
widespread precipitation chances. EPS/GEFS probabilities show
limited confidence though with other minor timing discrepancies so
precise details are far from certain at this time. Overall though,
much of the greatest upper level dynamics will remain to the
northwest and this should prevent too significant of a cooldown.
Latest NAEFS 8-14 Day outlook highlights above normal temperatures
so the expectation is for seasonable to slightly above normal
temperatures to continue into the following week.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1241 PM CDT Mon Oct 6 2025

MVFR ceilings should gradually improve across all of western
and north central Nebraska this afternoon. VFR is expected all
areas tonight and lasting into Tuesday. Winds will be light,
less than 10 kts through the period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Taylor
Hazardous weather outlook, Oct 6, 11:02 AM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1202 PM CDT Mon Oct 6 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-071715-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1202 PM CDT Mon Oct 6 2025 /1102 AM MDT Mon Oct 6 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Late tonight, patchy frost will be possible across the western
Sandhills as lows fall into the middle 30s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

Nearby

Frost Advisories in Nebraska, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.